Wildfire, Pottawatomie
- When
- April 2, 2:15 PM CST to 8:15 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
A wildfire burned roughly 614 acres about 5 miles southwest of Tribbey, OK. No damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 614 acres about 5 miles southwest of Tribbey, OK. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 2, 11:33 AM CST, 2 hours 42 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1233 PM CDT Fri Apr 2 2021
...New SHORT TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 1233 PM CDT Fri Apr 2 2021
Mainly mid to high clouds are expected to move across the area
this evening as the upper shortwave approaches, with the bulk of
the cloud cover passing across southern Oklahoma and north Texas
and exiting before midnight. With the broad surface high
positioned over the eastern CONUS, breezy south winds continue
through Saturday though not as windy as today. Tomorrow will be a
beautiful spring day with sunny skies and seasonable temperatures.
Thompson
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 212 AM CDT Fri Apr 2 2021
The aforementioned shortwave will translate east across Texas on
Saturday with any rain chances remaining to our south. Surface
pressure gradient will relax some, but winds will remain quite
breezy.
Gusty south winds will continue Sunday as surface trough becomes
reestablished across the high Plains. This trend will continue into
early next week with windy conditions again expected across the
entire area Monday and Tuesday. This will also aid in warmer
temperatures as highs climb into the 80s with some locations in the
southwest approaching 90 degrees. This will also keep fire
weather conditions elevated.
Both GFS and ECMWF bring more substantial trough out into the Plains
and associated surface front through the area Wednesday. Even with
several days of south winds, low level moisture remains rather
shallow and as the system moves through moisture is quickly shunted
east with any rain chances confined to eastern half of Oklahoma with
any meaningful rainfall even further east.
Looks like a bit of a cool down for the middle and latter part of
the week as cooler air settles south into the southern Plains on
back side of this system.
&&
.AVIATION...
(12Z TAFS)
Issued at 536 AM CDT Fri Apr 2 2021
VFR conditions will prevail. Some cirrus will be observed today.
Winds should strengthen and become gusty by mid-late morning
veering slightly. Gusts will subside in all but westernmost sites
around sunset and winds will back slightly as is the typical
diurnal pattern.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 46 71 50 75 / 10 0 0 0
Hobart OK 45 73 49 78 / 10 0 0 0
Wichita Falls TX 48 72 52 75 / 10 0 0 0
Gage OK 44 76 48 80 / 0 0 0 0
Ponca City OK 46 73 49 78 / 0 0 0 0
Durant OK 46 68 51 73 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ004>006-
009>011-014-015.
TX...None.
&&
SHORT TERM...01
LONG TERM....30
AVIATION...12Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Fri Apr 2 2021 OKZ004>048-050>052-TXZ083>090-031700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Fri Apr 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Elevated to near critical fire weather conditions are likely this afternoon due to strong, gusty southerly winds and relatively dry air. The more critical conditions are expected in northwest Oklahoma where a Red Flag Warning is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire Weather... Elevated fire weather conditions are possible early to mid next week due to gusty southerly winds and warmer temperatures. .Thunderstorms... The is a slight chance of thunderstorms across parts of the area Tuesday night and Wednesday. Chance of severe weather looks minimal at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956977.